MAUDE Adverse Event Report: ZIMMER SWITZERLAND MANUFACTURING GMBH BLUNT TIP SCREW, 4X54MM; AFFIXUS NATURAL NAIL SYSTEM HUMERAL NAIL

ZIMMER SWITZERLAND MANUFACTURING GMBH BLUNT TIP SCREW, 4X54MM; AFFIXUS NATURAL NAIL SYSTEM HUMERAL NAIL
Model Number N/A
Medical Device Problem Code Migration or Expulsion of Device (1395)
Health Effect - Clinical Codes Failure of Implant (1924); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/08/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Medical product: blunt tip screw, 4x44mm; catalog#: 47-2486-044-40; lot#: 3010654; blunt tip screw, 4x44mm; catalog#: 47-2486-044-40; lot#: 3010655; blunt tip screw, 4x48mm; catalog#: 47-2486-048-40; lot#: 3024724; blunt tip screw, 4x48mm; catalog#: 47-2486-048-40; lot#: 3054391; cortical bone screw, 4x30mm; catalog#: 47-2486-130-40; lot#: 3068972; cortical bone screw, 4x32mm; catalog#: 47-2486-132-40; lot#: 3038400; proximal humerus nail cap, 0mm; catalog#: 47-2488-010-00; lot#: 3068928.The manufacturer received x-rays which will be reviewed as part of ongoing investigation.The manufacturer did not receive the device for investigation.The lot number of the device was received.The device history records will be reviewed during investigation.A cause for this specific event cannot be ascertained from the information provided.As soon as supplemental information becomes available an updated report will be submitted.Zimmer biomet¿s reference number of this file is (b)(4).The following reports are associated with this event: 0009613350-2021-00612.
 
Event or Problem Description
It was reported that after implantation with ann nail system one of the proximal screw was migrated from the proper position.
 
Event or Problem Description
Investigation results are now available.
 
Additional Manufacturer Narrative
Investigation results were made available.Investigation and conclusion: 1.Event description: it was reported that: operation was performed with ann nail on (b)(6) 2021.After 2 weeks from the initial, surgeon found 5th screw of the proximal screw was backed out from the proper position.Patient has a foreign body feeling due to the screw.Surgeon keep an eye on the patient condition as well as no revision will be planned so far.Patient outcome - migration.Harm: s2 - instability, minor.Hazardous situation: implant deteriorates, breaks or loses function postoperatively.2.Review of received data: due diligence: no further due diligence required as all required information to support the conclusion is available or was already requested.X-rays: there are some x-rays available for investigation.The mentioned screw in the reported event is confirmed to have migrated.3.Product evaluation: no product was returned; therefore, visual and dimensional evaluation could not be performed.4.Review of product documentation: device purpose: all involved devices are intended for treatment.Product compatibility: the product combination was approved by zimmer biomet.Dhr review: review of the device history records identified no deviations or anomalies during manufacturing.Raw material certificate: the raw material certificate was reviewed with no anomalies noted.Surgical technique sap: the surgical technique explains that the locking of the corelock is done using the corelock driver with torque limiting handle.Turn slowly clockwise to tighten and engage the corelock mechanism until a click is felt from the torque limiting handle.5.Conclusion: it was reported that: operation was performed with ann nail on (b)(6) 2021.After 2 weeks from the initial, surgeon found 5th screw of the proximal screw was backed out from the proper position.Patient has a foreign body feeling due to the screw.Surgeon keep an eye on the patient condition as well as no revision will be planned so far.Patient outcome- migration.The received x-rays confirm the reported event, the 5th screw of the proximal screw has migrated/backed out.It is unknown if the locking of the corelock during the implantation has been performed as specified in the surgical technique using only the corelock driver with torque limiting handle.Based on the investigation it could be assumed that possible contributing factors to the migration of the screw might be multifactorial related to either patient condition and behavior, implantation procedure or design features.If and to what extent any of these aspects may have influenced the backing out of the screw remains unknown.In conclusion, as the cause may be multifactorial an exact root cause could not be identified for the migration of the screw.Further investigation has been initiated in order to determine the need of potential corrective and / or preventive actions.Zimmer biomet¿s reference number of this file is (b)(4).The following reports are associated with this event: 0009613350-2021-00612-1.

Brand Name
BLUNT TIP SCREW, 4X54MM
Common Device Name
AFFIXUS NATURAL NAIL SYSTEM HUMERAL NAIL
Manufacturer (Section D)
ZIMMER SWITZERLAND MANUFACTURING GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ  8404
Manufacturer (Section G)
ZIMMER SWITZERLAND MANUFACTURING GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ   8404
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key12873598
Report Number0009613350-2021-00611
Device Sequence Number17303024
Product Code HSB
UDI-Device Identifier00889024505513
UDI-Public00889024505513
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K181827
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/14/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2025
Device Model NumberN/A
Device Catalogue Number47-2486-054-40
Device Lot Number3039395
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/27/2021
Supplement Date Received by Manufacturer01/14/2022
Initial Report FDA Received Date11/25/2021
Supplement Report FDA Received Date01/14/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/21/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10 NARRATIVE.
Patient SexMale